Hail, Morton
- When
- July 2, 4:55 PM CST
- Where
- Morton County, 10 mi NW of Elkhart
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.683, -101.483
18 hail, 5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 2, 11:30 AM CST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1230 PM CDT FRI JUL 2 2004 .DISCUSSION... DAYS 1-2... FORECAST DECISIONS TODAY CENTER AROUND TIMING AND LEVEL OF POPS SATURDAY NIGHT AND INDEPENDENCE DAY. IF YOU BELIEVE THE NGM MODEL, DDCS CWA WILL NOT GET ANY PRECIP THROUGH SUNDAY. BUT THE ETA AND GFS BOTH SUGGEST AN OPEN SHORT WAVE COMING THROUGH THE UPPER RIDGE FROM THE WEST, SATURDAY NIGHT. THIS DISTURBANCE SHOULD MOVE FAIRLY QUICKLY, NOT DUE TO UPPER STIRRING FLOW BUT RATHER PRESSURE DISCONTINUITIES. WILL GO WITH 30 POPS IN THE NORTHERN CWA SAT NIGHT, WITH 20 POPS JUST SOUTH OF THESE CHANCE POPS. WILL NOT PUT POPS IN THE SOUTHERN TIER OF COUNTIES FOR NOW, AS HOW FAR SOUTH THIS WAVE AFFECTS IS UP IN QUESTION AT THE MOMENT. THINK THE WARM AIR UPSTREAM AT 850 MB WILL BE REALIZED SATURDAY, WITH LOW TO MID 90S FOR MAX TEMPS. WITH THE PASSING OF THE AFOREMENTIONED UPPER WAVE SATURDAY NIGHT, WILL LOWER MAX TEMPS SLIGHTLY ON SUNDAY, AROUND 90 IN MOST LOCALES. WILL SHIFT LINGERING SLIGHT CHANCE POPS TO THE FAR EASTERN CWA SUNDAY, AND ALSO PUT A 20 POP IN AROUND EHA AREA FOR LATE SUNDAY AFTERNOON. ANOTHER WAVE, A BIT MORE ORGANIZED, WILL BE APPROACHING LATE SUNDAY FROM THE SOUTHWEST. DAYS 3-7... WILL BE CONFINING THE BETTER PCPN CHANCES NEAR TWO FRONTAL BOUNDARIES WHICH WILL BE IMPACTING OUR CWA IN THE LATER PERIODS. THE FIRST ONE WHICH BY SUNDAY NIGHT IS CURRENTLY PROGGED TO BE ALONG THE OK/KS BORDER. MOISTURE POOLING NORTH OF THIS FRONT AND UPPER LVL S/W TROF ADVERTISED BY ALL MODELS CROSSING INTO THE CNTL PLAINS SEE NO REASON WHY NOT TO UP POPS SUNDAY NIGHT. WHAT LATER SHIFTS WILL HAVE TO WATCH IS IF THIS FRONT WILL BE PUSHED FURTHER SOUTH GIVEN THE EXPECTED PCPN ALONG THIS BOUNDARY OVER THE HOLIDAY WEEKEND IN WY/NE WHICH WAS ONE OF PRIMARY REASONS FOR NOT GOING WITH LIKELY. FOCUS THEN SHIFT TO OUR NEXT S/W TROF MOVING ACROSS THE NORTHERN PLAINS AND ANOTHER FRONT INTO SW KS LATE MONDAY NIGHT-EARLY TUESDAY. AGAIN LIFT APPEARS MORE FAVORABLE ALONG/BEHIND THE FRONT SO WILL KEEP THE CHC POPS GOING THAT PREVIOUS INSERTED. AFTER THIS WILL HAVE TO WATCH SE UPSLOPE FLOW. 85H SHOWING SOME WAA DEVELOPING WITH IMPROVING INSTAB OVER THE WESTERN HIGH PLAINS SO HAVE KEPT SMALL POPS LINGERING INTO TUESDAY NIGHT OVER THE SW CWA. AFTERWARDS OUR COOL SFC HIGH BUILDS SE OUT OF THE PLAINS INTO THE MISSISSIPPI VALLEY WITH SE FLOW REMAINING OVER CWA. UPPER LVLS SHOWING NW FLOW SO WILL HAVE TO WATCH FOR ANY EMBEDDED WAVE IN THIS FLOW. AT THIS TIME HOWEVER AS THIS PATTER SETS UP HAVE PLACED A BREAK IN THE POPS WED BUT WILL KEEP SMALL POPS GOING IN THE WEST GIVEN THE FLOW THUR AND FRI. AS FOR TEMPS KEPT TEMPS ON THE COOL SIDE, ESPECIALLY GIVEN EXPECTED CLOUD COVER TUESDAY BUT DID WARM THEM BACK UP LATE WEEK AS UPPER RIDGE BUILDS IN AND DOWNSLOPE FLOW DEVELOPS. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 94 66 90 / 00 00 20 00 GCK 62 94 65 92 / 00 00 20 00 EHA 61 93 65 90 / 00 00 00 20 LBL 63 94 66 91 / 00 00 00 00 HYS 64 91 64 92 / 00 00 30 20 P28 66 91 68 91 / 00 00 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && 12/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT FRI JUL 2 2004 KSZ043-044-061>063-074>078-084>088-031000- CLARK-FINNEY-FORD-GRANT-GRAY-HAMILTON-HASKELL-KEARNY-LANE-MEADE- MORTON-SCOTT-SEWARD-STANTON-STEVENS- 500 AM CDT (400 AM MDT) FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS MAY AFFECT PORTIONS OF WESTERN KANSAS SATURDAY EVENING AND OVERNIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA ON MONDAY AND THIS WILL BRING ANOTHER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS TO THE AREA. STAY TUNED TO LATER UPDATES AS THE TIME NEARS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. KSZ030-031-045-046-064>066-079>081-089-090-031000- BARBER-COMANCHE-EDWARDS-ELLIS-HODGEMAN-KIOWA-NESS-PAWNEE-PRATT-RUSH- STAFFORD-TREGO- 500 AM CDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW ISOLATED THUNDERSTORMS MAY DEVELOP THIS MORNING ALONG AND EAST OF A WAKEENEY TO COLDWATER LINE. THIS ACTIVITY WILL NOT BE SEVERE AND IS EXPECTED TO MOVE OUT OF THE AREA BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS MAY AFFECT PORTIONS OF WESTERN KANSAS SATURDAY EVENING AND OVERNIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA ON MONDAY AND THIS WILL BRING ANOTHER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS TO THE AREA. STAY TUNED TO LATER UPDATES AS THE TIME NEARS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. LACY
The Dodge City radar (KDDC), 133 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
18 hail, 5 thunderstorm wind. Local standard time, as filed.
The wind gust was measured by a KSN/AWS weather lab site
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416729, 5416730, 5416731, 5416732, 5416733, 5416734, 5416735, 5416736, 5416737, 5416738, 5416739, 5416740, 5416741, 5416040, 5416041, 5416042, 5416043, 5416044, 5416045, 5416046, 5416047, 5416048, 5416049.